MAUDE Adverse Event Report: EXACTECH, INC. TALAR TRIAL SCREW; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TALAR TRIAL SCREW; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 351-90-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
It was reported that during surgical use the experienced surgical team faced a breakage of the screw.No sclerotic bone was detected.No parts remained in situ.The broken part of the screw remained in the talus.There was a 5 minute delay.Patient was last known to be in stable condition following the event.No other patient information provided.Product not returning - broken part was disposed after surgery.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken talar screw reported may have been the result of the application of a bending moment during surgical use, allowing it to fracture.This cannot be confirmed; however, because the device was not returned for evaluation.Section h11: *the following sections have corrected information: (h6) component code: 568, screw.

Brand Name
TALAR TRIAL SCREW
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson kate jacobson
3523771140
MDR Report Key17255576
Report Number1038671-2023-01531
Device Sequence Number7912015
Product Code HSN
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number351-90-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer09/01/2023
04/29/2026
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/20/2023
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown